Alert archive / Indiana / Tornado Warnings in 2011
Tornado Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Feb 28, 2011, 2:43 AM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 2:43 AM EST (07:43 UTC)
- Expired
- Feb 28, 2011, 3:15 AM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 3:05 AM EST | TSTM WND DMG | 4 Sse Muncie, IN | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 12:46 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
212 WFUS53 KIND 280743 TORIND INC035-065-135-280815- /O.NEW.KIND.TO.W.0006.110228T0743Z-110228T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 AM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA... NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA... RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 315 AM EST * AT 241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES SOUTH OF MUNCIE...AND MOVING EAST AT 60 MPH. * THIS DANGEROUS STORM WILL BE NEAR... PRAIRIE CREEK RESERVOIR...BLOUNTSVILLE AND SELMA AROUND 250 AM EST... PARKER CITY...MODOC AND LOSANTVILLE AROUND 255 AM EST... FARMLAND AROUND 300 AM EST... WINCHESTER AROUND 305 AM EST... SARATOGA AROUND 310 AM EST... UNION CITY AROUND 315 AM EST... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 3998 8544 4013 8551 4031 8480 4007 8481 TIME...MOT...LOC 0743Z 254DEG 52KT 4007 8540 $$ MRD/JK
2 follow-up statements
133 WWUS53 KIND 280803 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 AM EST MON FEB 28 2011 INC035-065-135-280815- /O.CON.KIND.TO.W.0006.000000T0000Z-110228T0815Z/ DELAWARE-HENRY-RANDOLPH- 303 AM EST MON FEB 28 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HENRY... RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 315 AM EST... AT 300 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHWEST OF WINCHESTER...OR 17 MILES EAST OF MUNCIE...MOVING EAST AT 60 MPH. IN ADDITION...AT 257 AM EST...QUARTER SIZE HAIL WAS REPORTED NEAR COWAN WITH THIS STORM. THIS DANGEROUS STORM WILL BE NEAR... SARATOGA AROUND 310 AM EST... UNION CITY AROUND 315 AM EST... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 3998 8544 4013 8551 4031 8480 4007 8481 TIME...MOT...LOC 0802Z 254DEG 52KT 4014 8505 $$ NIELD
854 WWUS53 KIND 280813 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 313 AM EST MON FEB 28 2011 INC035-065-135-280823- /O.EXP.KIND.TO.W.0006.000000T0000Z-110228T0815Z/ DELAWARE-HENRY-RANDOLPH- 313 AM EST MON FEB 28 2011 ...THE TORNADO WARNING FOR NORTHEASTERN HENRY...RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 315 AM EST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST. LAT...LON 3998 8544 4013 8551 4031 8480 4007 8481 TIME...MOT...LOC 0813Z 254DEG 52KT 4018 8485 $$ NIELD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 27, 11:37 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 27, 11:37 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1137 PM EST SUN FEB 27 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA TONIGHT AND TOMORROW MORNING BRINGING STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT...EITHER. RAIN WILL TAPER OFF BY EARLY AFTERNOON TOMORROW...AND HIGH PRESSURE WILL FOLLOW IN ITS WAKE THROUGH MID WEEK. FURTHER OUT...A WEAK SURFACE LOW AND ASSOCIATED FRONTS WILL BRING THE NEXT CHANCE FOR RAIN AT THE END OF THE WEEK. && .NEAR TERM /TONIGHT/... GOING FORECAST LOOKS GOOD AND ONLY LITTLE TWEAKS MADE. HAVE ADDED SOME TIMING TO DECREASE POPS FOR THE NEXT COUPLE OF HOURS IN SOME AREAS LIKE THE NORTHWEST WHERE RADAR TRENDS INDICATE DRY CONDITIONS WILL BE SEEN. THEN RAMP THINGS UP IN THE SOUTHWEST AND WEST AROUND 3-4Z BASED ON THE HRRR OUTPUT. ADDED MENTION OF DAMAGING WINDS TO THE PREVIOUSLY MENTIONED HEAVY RAIN IN THE GRIDS. NOTE THAT LARGE HAIL AND TORNADOES ARE STILL CONSIDERED A THREAT...JUST NOT AS PREDOMINANT AS THE DAMAGING WINDS AND HEAVY RAIN. TORNADO THREAT COULD BE A LITTLE HIGHER IN THE FAR SOUTHWESTERN COUNTIES BASED ON HIGHER SHEAR AND CAPE VALUES THERE INCREASING THE POSSIBILITY FOR SUPERCELL DEVELOPMENT. WILL CONTINUE FLOOD WATCH WITH SATELLITE DERIVED PWATS OVER AN INCH AND FORECAST TO CONTINUE THIS HIGH THROUGH MIDDAY MONDAY. PREVIOUS NEAR TERM...THE MAIN FOCUS OF TONIGHT IS THE POSSIBILITY FOR SEVERE WEATHER AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. DYNAMICS CONTINUE TO LOOK IMPRESSIVE WITH THIS SYSTEM...AND EURO/NAM/GFS HAVE ALL COME INTO AGREEMENT. HIGHLIGHTED THE MON 06-12Z TIME FRAME AS THE BEST PERIOD FOR SEVERE CHANCES ACROSS FORECAST AREA AS STRONG LOW LEVEL JET OF 70 KTS MOVES ACROSS SOUTHERN INDIANA...FOLLOWED BY A STRONG VORT MAX. LATEST MODELS ARE STILL SHOWING A TIGHT AXIS OF MOISTURE ORIENTED ACROSS THE STATE FROM THE SOUTHWEST TO NORTHEAST FROM MON 06-12Z...AND WARM AIR IS CONTINUING TO ADVECT INTO FORECAST AREA AT THIS TIME. LATEST OBS ARE SHOWING TEMPS APPROACHING THE LOW 60S ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA...TO UPPER 50S OVER THE CENTRAL PART...AND LOW 50S ACROSS THE NORTHERN COUNTIES. ADDITIONAL FORCING WILL BE PROVIDED BY THE 100 PLUS KT UPPER LEVEL JET OF WHICH CENTRAL INDIANA IS STILL EXPECTED TO FALL INTO THE UPPER LEFT EXIT REGION. DEEP VERTICAL SHEAR IS STILL PRESENT IN FORECAST SOUNDINGS...AND ML CAPE VALUES WILL APPROACH THE 1000-1500 J/KG RANGE. PWAT VALUES ARE RANGING BETWEEN 1 TO 1.25 INCHES DURING DURATION OF EVENT. SO...EXCESSIVE RAINFALL COUPLED WITH RECENT SNOWMELT WILL RESULT IN A DANGEROUS FLOOD SITUATION. TEMPS...TRENDED ON THE WARMER SIDE OF GUIDANCE WITH TONIGHT/S LOWS AS WARM AIR CONTINUES TO FILTER INTO FORECAST AREA. && .SHORT TERM /TOMORROW THROUGH WEDNESDAY/... ISOLATED THUNDERSTORMS WILL LINGER THROUGH TOMORROW MORNING...BUT UPPER LEVEL LOW IS PROGGED TO MOVE THROUGH AROUND MON 15Z...AND ISENTROPIC LIFT CUTS OFF RATHER ABRUPTLY AROUND MON 18Z. SO...DO NOT EXPECT MUCH ADDITIONAL RAIN PAST THE NOON HOUR. BEYOND THAT...HIGH PRESSURE WILL BUILD INTO THE REGION...AND CONDITIONS WILL BE CALM THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. TEMPS...KEPT TEMPS WARMER ACROSS THE SOUTHEAST PORTIONS OF FORECAST AREA FOR TOMORROW...AND SLOWLY STARTED DROPPING THEM ACROSS THE NORTHWEST AS COLD FRONT MOVES THROUGH FROM NORTHWEST TO SOUTHEAST. TOMORROW NIGHT AND TUESDAY...STUCK CLOSE TO GUIDANCE. TUESDAY NIGHT...ERRED ON THE COOLER SIDE OF GUIDANCE AS SKIES CLEAR OUT. BEYOND THAT...WENT WITH A BLEND. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/ THE BEGINNING OF THE EXTENDED PERIOD WILL START OUT CALM AS HIGH PRESSURE ANCHORS ITSELF OVER CENTRAL INDIANA. HOWEVER...A WEAK SURFACE LOW OVER THE MISSOURI VALLEY WILL ADVECT WARMER AIR AND MOISTURE INTO THE FORECAST AREA BEHIND AN ASSOCIATED WARM FRONT STARTING THURSDAY NIGHT. AS A RESULT...PRECIP CHANCES WILL GRADUALLY INCREASE THROUGH FRIDAY AND LINGER INTO THE FIRST HALF OF THE WEEKEND AS THE SYSTEM BECOMES QUASI-STATIONARY. HPC GUIDANCE HAS A PRETTY GOOD HANDLE ON THE WARM AIR ADVECTION...SO STUCK CLOSE TO GUIDANCE IN REGARD TO PRECIP CHANCES. WILL START OUT WITH SLIGHT CHANCE POPS ON THURSDAY NIGHT...AND GRADUALLY INCREASE TO CHANCE POPS FROM WEST TO EAST BY FRIDAY MORNING. HOWEVER...MOISTURE/ISENTROPIC LIFT ENDS QUICKLY BY SATURDAY EVENING...CUTTING OFF PRECIP LATE SATURDAY NIGHT. TEMPS...WILL STAY WITH COOLER HPC TEMPS ON WEDNESDAY NIGHT. DO NOT THINK AIR WILL RECOVER THAT QUICKLY FROM MONDAY/TUESDAY COLD FRONT. PLUS...SKIES WILL BE CLEAR DUE TO HIGH PRESSURE CONTRIBUTING TO DECENT RADIATIONAL COOLING. THURSDAY...STUCK CLOSE TO GUIDANCE. THURSDAY NIGHT...WENT ABOVE GUIDANCE DUE TO INCREASING CLOUD COVER WITH AFOREMENTIONED FRONT. FRIDAY...WENT WITH GUIDANCE. FRIDAY NIGHT/SAT MORN...DEPENDENT ON WHEN COLD FRONT MOVES THROUGH ON BACK SIDE OF SURFACE LOW. LINGERING CLOUD COVER COULD KEEP OVERNIGHT LOWS UP A BIT. SATURDAY...WENT WITH GUIDANCE...AND SATURDAY NIGHT...ERRED ON COOLER SIDE WITH CLEARING SKIES. && .AVIATION.../FOR 280600Z TAFS/... COLD FRONT MOVING ACROSS ROUTES WILL PRODUCE NUMEROUS THUNDERSTORMS WITH WIDESPREAD IFR CEILINGS AND VISIBILITIES THROUGH 10Z. THUNDERSTORMS MAY PRODUCE GUSTS TO 40 KNOTS AND LOCAL HAIL. AROUND 10Z THUNDERSTORMS WILL END WITH VISIBILITIES IMPROVING TO MVFR IN SHOWERS AND FOG BUT CEILINGS CONTINUING IFR. BY 18Z DRY WITH VFR VISIBILITIES BUT CEILINGS STILL MVFR. SKIES SHOULD CLEAR LATE AFTERNOON AS HIGH PRESSURE ARRIVES FROM THE WEST. EXCEPT FOR THUNDERSTORM GUSTS...WINDS WILL BE SOUTH OR SOUTHWEST 10 TO 20 KNOTS OVERNIGHT. WINDS ARE EXPECTED TO BECOME NORTHWEST AND RAPIDLY INCREASE TO 20 KNOTS WITH GUSTS TO 30 KNOTS TOMORROW MORNING AS THE LOW PRESSURE SYSTEM PULLS AWAY. WINDS CONTINUING NORTHWEST ALL DAY...BUT DECREASING TO AROUND 10 KNOTS BY EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY AFTERNOON FOR INZ030-031-036>042- 044>049-051>057-060>065-067>072. FLOOD WATCH THROUGH MONDAY MORNING FOR INZ021-028-029-035-043. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....TDUD AVIATION...JK
Hazardous weather outlook, Feb 27, 10:43 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 PM EST SUN FEB 27 2011 INZ021-028>031-035>049-051>057-060>065-067>072-010345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1043 PM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS. HOWEVER LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING ARE ALSO POSSIBLE. LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK THE LATEST STATEMENTS FOR DETAILS. THERE IS ALSO A FLOOD WATCH BEGINNING LATE TONIGHT. HEAVY RAIN MAY CAUSE SIGNIFICANT FLOODING TO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN MAY BE HEAVY AT TIMES ON MONDAY WHICH COULD LEAD TO LOCALIZED FLOODING. THE RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL CONTINUE UNTIL PASSAGE OF THE COLD FRONT DURING THE MORNING HOURS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY DURING THE OVERNIGHT HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, Feb 27, 11:45 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 PM EST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL ROCKVILLE 39.77N 87.23W
02/27/2011 E1.00 INCH PARKE IN LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL AND GUSTY WINDS
&&
CPSpecial weather statement, Feb 27, 11:46 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1146 PM EST SUN FEB 27 2011 INZ030-036-037-044>046-280515- BOONE-CLINTON-HENDRICKS-MONTGOMERY-PARKE-PUTNAM- 1146 PM EST SUN FEB 27 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHWESTERN HENDRICKS...EASTERN PARKE...BOONE...SOUTHERN MONTGOMERY AND SOUTHERN CLINTON COUNTIES UNTIL 1215 AM EST... AT 1144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ROCKVILLE...OR 14 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 75 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LADOGA AROUND 1155 PM EST... NEW ROSS...ADVANCE AND JAMESTOWN AROUND MIDNIGHT EST... LEBANON...ULEN AND WHITESTOWN AROUND 1210 AM EST... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4025 8636 3996 8625 3972 8712 3995 8710 TIME...MOT...LOC 0446Z 247DEG 64KT 3988 8697 MRD/JK
Local storm report, Feb 28, 12:29 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM HEAVY RAIN CASTLETON 39.90N 86.05W
02/28/2011 E1.90 INCH MARION IN BROADCAST MEDIA
STANDING WATER ALL OVER THE PLACE.
&&
JHLocal storm report, Feb 28, 1:31 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
131 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W INGALLS 39.96N 85.82W
02/28/2011 MADISON IN EMERGENCY MNGR
HOUSE DESTROYED AS A COUPLE OF WALLS WERE KNOCKED DOWN.
&&
JHLocal storm report, Feb 28, 1:51 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W INGALLS 39.96N 85.82W
02/28/2011 MADISON IN EMERGENCY MNGR
POLE BARN DESTROYED. A CAR IN THE BARN WAS MOVED 4O TO 50
FEET.
&&
JHLocal storm report, Feb 28, 2:05 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 1 S INGALLS 39.95N 85.80W
02/28/2011 HANCOCK IN LAW ENFORCEMENT
ROOF BLOWN OFF OF HOUSE.
&&
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:32 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tipton | 43 min |
| Feb 27, 10:14 PM EST | Special Weather Statement | IND | Fountain, Tippecanoe | 31 min |
| Feb 27, 10:46 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Morgan, Owen and 1 more | 44 min |
| Feb 27, 11:05 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 40 min |
| Feb 27, 11:46 PM EST | Special Weather Statement | IND | Boone | 29 min |
| Feb 28, 12:31 AM EST | Areal Flood Warning | IND | Boone, Clay, Fountain, Hendricks, Marion, Montgomery and 7 more | 42 hr |
| Feb 28, 12:35 AM EST | Areal Flood Warning | IND | Boone, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more | 42 hr |
| Feb 28, 1:08 AM EST | Tornado Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 37 min |
| Feb 28, 1:25 AM EST | Tornado Warning | IND | Delaware, Randolph | 35 min |
| Feb 28, 1:29 AM EST | Areal Flood Warning | IND | Delaware, Henry, Randolph | 41 hr |
| Feb 28, 1:59 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Marion | 31 min |
| Feb 28, 2:08 AM EST | Tornado Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more | 37 min |
| Feb 28, 2:19 AM EST | Tornado Warning | IND | Delaware, Henry, Madison, Randolph | 26 min |
| Feb 28, 2:24 AM EST | Areal Flood Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 40 hr |
| Feb 28, 2:33 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Madison, Marion, Morgan and 1 more | 27 min |
| Feb 28, 2:38 AM EST | Tornado Warning | IND | Hendricks, Marion, Morgan, Putnam | 37 min |
| Feb 28, 3:42 AM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 48 min |
| Feb 28, 4:05 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 40 min |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Delaware, Madison | 56 hr |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Hamilton, Madison | 62 hr |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Marion, Morgan | 4 days |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Marion, Morgan | 4 days |
| Feb 28, 5:22 AM EST | River Flood Warning | IND | Clay, Greene | 62 hr |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Morgan, Owen | 10 days |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Morgan, Owen | 10 days |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Shelby | 50 hr |
| Feb 28, 11:18 AM EST | River Flood Warning | IND | Montgomery, Parke | 35 hr |
Nearby
Tornado Warnings in Indiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.